MAUDE Adverse Event Report: COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55409
Medical Device Problem Codes Material Separation (1562); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported during a type 1a endoleak repair, while unsheathing the zenith renu aaa ancillary graft main body extension, one of the gold markers on the device came off and embolized in the lumbar artery.The graft was implanted.As reported, the doctor is not sure whether intervention will be performed.Currently the doctor is dealing with the primary problem of the endovascular aneurysm repair.No adverse effects have been reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
The patient was reportedly doing fine one day post-op.The procedure was being undertaken to correct a type 1a endoleak.The physician thinks the endoleak was related to the initial deployment of the original endovascular aneurysm repair (evar) graft; the graft was deployed low.He claims there was no complaint with the evar graft product (zalb-30-108 lot 4956478).Further information was requested but not provided.Investigation/evaluation: the zenith renu aaa ancillary graft main body extension was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.A video of angiography dated (b)(6) 2017 was supplied for review as a part of the investigation.A review of the customer-provided angiography video, complaint history, the device history record, documentation, instructions for use, manufacturing instructions, and quality control data was conducted.No systemic issues were found related to the reported complaint.There is no indication that a design or process-related failure mode contributed to this event.The device history record was reviewed and zero non-conformances were noted.There were no other reported complaints for this lot number.Each zenith device is shipped with instructions for use (ifu) that lists the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu: inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith renu aaa ancillary graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and asses the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Repositioning the stent graft distally after partial deployment of the covered proximal stent may result in damage to the stent graft and/or vessel injury.Review of the angiography video observed that while the zenith renu aaa ancillary graft main body extension was still sheathed, there were two adjacent markers 4mm inferior to the other gold markers.Upon unsheathing, the marker cluster embolized proximally into an artery that was suspected to be the l1 lumbar artery.The angiography impression reviewer indicates that it is possible that the markers separated during loading or were never secured to the graft.However, there were zero non-conformances related to this lot.Other causes of marker damage could be due to product handling prior to implantation or possibly during tracking of the device.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6949126
Report Number1820334-2017-03490
Device Sequence Number19003544
Product Code MIH
UDI-Device Identifier10827002554099
UDI-Public(01)10827002554099(17)191205(10)7456001
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55409
Device Catalogue NumberRX1-30-43-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR